Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 47, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2019, 2:43 PM EDT for Brevard County, Osceola County, Florida. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2019, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 12, 2019, 3:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:05 PM EDT | TSTM WND GST 46 | 8 Nnw Port Canaveral, FL | GUST TO 40 KNOTS FROM SW AT USAF TOWER 506. |
| Jun 12, 3:05 PM EDT | TSTM WND GST 59 | 6 Ene Sharpes, FL | GUST TO 51 KNOTS FROM THE WEST AT USAF TOWER 803. |
| Jun 12, 3:20 PM EDT | TSTM WND GST 47 | Patrick Air Force Base, FL | GUST TO 41 KNOTS FROM THE SW. |
| Jun 12, 3:22 PM EDT | TSTM WND GST 45 | Melbourne Airport, FL | GUST TO 39 KNOTS FROM THE SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
922
WUUS52 KMLB 121843
SVRMLB
FLC009-097-121945-
/O.NEW.KMLB.SV.W.0047.190612T1843Z-190612T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
243 PM EDT Wed Jun 12 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Brevard County in Florida...
Northeastern Osceola County in east central Florida...
* Until 345 PM EDT.
* At 243 PM EDT, a line of severe thunderstorms from near Lone
Cabbage Fish Camp to Deer Park was moving northeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2793 8103 2835 8093 2835 8086 2839 8089
2841 8088 2843 8090 2845 8089 2860 8055
2842 8053 2839 8056 2830 8057 2819 8056
2809 8051 2802 8051
TIME...MOT...LOC 1843Z 232DEG 25KT 2808 8094
HAIL...0.88IN
WIND...60MPH
$$
Weitlich3 follow-up statements
465
WWUS52 KMLB 121901
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
301 PM EDT Wed Jun 12 2019
FLC009-097-121945-
/O.CON.KMLB.SV.W.0047.000000T0000Z-190612T1945Z/
Brevard FL-Osceola FL-
301 PM EDT Wed Jun 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL BREVARD AND NORTHEASTERN OSCEOLA COUNTIES...
At 300 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Sharpes to near Camp Holly Fish
Camp, moving northeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Palm Bay, Palm Shores, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2793 8103 2835 8093 2835 8086 2839 8089
2841 8088 2843 8090 2845 8089 2860 8055
2842 8053 2839 8056 2830 8057 2819 8056
2809 8051 2802 8051
TIME...MOT...LOC 1900Z 235DEG 45KT 2849 8068 2810 8079
HAIL...0.88IN
WIND...70MPH
$$
Weitlich586
WWUS52 KMLB 121909
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
309 PM EDT Wed Jun 12 2019
FLC097-121918-
/O.CAN.KMLB.SV.W.0047.000000T0000Z-190612T1945Z/
Osceola FL-
309 PM EDT Wed Jun 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSCEOLA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 2797 8081 2828 8080 2840 8077 2850 8078
2860 8055 2842 8053 2839 8056 2830 8057
2819 8056 2808 8051 2802 8051
TIME...MOT...LOC 1908Z 243DEG 23KT 2848 8065 2808 8071
$$
FLC009-121945-
/O.CON.KMLB.SV.W.0047.000000T0000Z-190612T1945Z/
Brevard FL-
309 PM EDT Wed Jun 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL BREVARD COUNTY...
At 308 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Port Canaveral to near West
Melbourne, moving northeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
&&
LAT...LON 2797 8081 2828 8080 2840 8077 2850 8078
2860 8055 2842 8053 2839 8056 2830 8057
2819 8056 2808 8051 2802 8051
TIME...MOT...LOC 1908Z 243DEG 23KT 2848 8065 2808 8071
HAIL...0.88IN
WIND...70MPH
$$
Weitlich744
WWUS52 KMLB 121944
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
344 PM EDT Wed Jun 12 2019
FLC009-121953-
/O.EXP.KMLB.SV.W.0047.000000T0000Z-190612T1945Z/
Brevard FL-
344 PM EDT Wed Jun 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY WILL
EXPIRE AT 345 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms across Cape Canaveral.
LAT...LON 2797 8081 2828 8080 2840 8077 2850 8078
2860 8055 2842 8053 2839 8056 2830 8057
2819 8056 2808 8051 2802 8051
TIME...MOT...LOC 1943Z 232DEG 25KT 2863 8044 2823 8050
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:12 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 10:12 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1012 AM EDT Wed Jun 12 2019 .UPDATE... The synoptic setup has east central Florida in between Atlantic high pressure ridge and low pressure trough extending from the Great Lakes into the northern Gulf of Mexico. This has the area in a fairly deep layer of southwesterly flow and will provide another day of west coast breeze dominant convection. This morning's satellite- derived precipitable water (PWAT) shows 1.7" to 1.8" NW of the I-4 corridor to slightly lesser values of 1.6" to 1.7" south and east, supporting scattered to numerous showers and storms this afternoon, some of them becoming strong. A few showers and storms were already being observed along the western side of the peninsula as of 10 am, and this activity could push into Lake county as early as 11 am. However, the main timing window for showers/storms across interior locations and Volusia county will be similar to yesterday being the early to mid afternoon hours and mid afternoon to early evening closer to the coast. Also similar to yesterday, will keep mention of a chance of storms into the evening hours as a few mesoscale models are showing some redevelopment. Gusty winds of 40-50 mph will be possible within stronger convection today along with frequent lightning. Torrential downpours are also possible, but quicker storm motion of 20 to 25 mph should keep any flood threat minimal. && .AVIATION... VFR conditions outside of showers and storms. Highest shower/storm chances will spread from west to east again today initially near the interior terminals and DAB from early to mid afternoon and then the coastal terminals from TIX-SUA from mid afternoon into early evening. Showers/storms will be capable of IFR visibilities and also wind gust of 35-40 kts in the stronger storms. Some redevelopment of showers and storms is possible during the evening so will keep mention of VCSH through 00-01Z but may need to put in VCTS later on. && .MARINE... Previous forecast in good shape with no changes required for this morning's update. Today-Tonight (previous)...A gentle to moderate south-southwest breeze will persist for the next day or so. Current data from buoys across the area show seas are around 1-2 feet, thus have capped the forecast for seas at 2 feet for much of the waters with perhaps some 3 foot seas well offshore the Volusia/Space Coast late tonight. Expecting another round of showers and storms this afternoon and evening, with the main threats being dangerous cloud to ground lightning strikes and wind gusts to 35 knots. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 73 89 73 / 60 30 50 10 MCO 90 75 90 73 / 60 20 50 10 MLB 91 75 89 72 / 60 40 50 20 VRB 91 74 89 71 / 50 40 50 40 LEE 88 74 89 74 / 60 20 50 10 SFB 90 74 91 73 / 60 20 50 10 ORL 90 75 90 74 / 60 20 50 10 FPR 91 72 90 71 / 50 40 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Glitto
Hazardous weather outlook, Jun 12, 10:41 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1041 AM EDT Wed Jun 12 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1041 AM EDT Wed Jun 12 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected this afternoon and evening across east central Florida, some of them strong with an isolated severe storm possible. The Storm Prediction Center has placed areas from Kissimmee to Titusville northward in a marginal risk of severe weather. By noon through the early afternoon, expect an increase in coverage and intensity of storms as they approach the I-4 corridor and also across interior locations south of I-4 with showers and storms reaching the coast by mid to late afternoon. Frequent and deadly cloud to ground lightning strikes will be the main hazard with all thunderstorms that develop. Additionally, wind gusts to 40-50 mph will be possible with strong storms and up to 60 mph in a severe storm. If you hear thunder in the distance or see lighting, seek shelter in a sturdy building. Remember: When Thunder Roars, Go Indoors! .FLOOD IMPACT... Some storms may produce torrential downpours, with amounts ranging from 1 to 2 inches over a 1 to 2 hour period at some locations. The locally heavy rainfall of the past several days has increased the threat for temporary flooding of urban, low lying, and poorly drained areas, especially across Lake, Volusia, Seminole, Orange, and northern Brevard Counties. Don't drive where water covers the road. the depth may be too great to allow your vehicle to pass safely. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms will move over the nearshore Atlantic waters, including the Intracoastal and also over inland lakes. Some strong storms could produce wind gusts in excess of 35 knots this afternoon and evening. Mariners should keep an eye on the sky and watch for approaching storms from the southwest later today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and lightning storms are expected across east central through this weekend. The heaviest rain and strongest storms will briefly shift to the western side of the peninsula Saturday, but should begin to shift back eastward once again early next week. The main concerns will continue to be deadly cloud to ground lightning strikes, and an increasing threat of poor drainage flooding. Locally gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 to 3 inches or more, or flooding of roads or property to the National Weather Service in Melbourne. Combs/Rodriguez
In the hours before
Special weather statement, Jun 12, 1:09 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
109 PM EDT Wed Jun 12 2019
FLZ041-141-121800-
Coastal Volusia FL-Inland Volusia FL-
109 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 200 PM EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLand Airport, or 7 miles east of DeLeon Springs, moving northeast
at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, DeLand and South Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2912 8095 2906 8127 2917 8135 2926 8127
2927 8115 2939 8115 2942 8113 2943 8111
TIME...MOT...LOC 1709Z 231DEG 25KT 2915 8122
GlittoSpecial weather statement, Jun 12, 1:33 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
133 PM EDT Wed Jun 12 2019
FLZ041-044-046-121815-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
133 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...EAST CENTRAL
LAKE AND CENTRAL VOLUSIA COUNTIES UNTIL 215 PM EDT...
At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Mary, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Sanford, Winter Springs, DeLand and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2893 8102 2890 8101 2867 8134 2873 8143
2875 8141 2878 8142 2879 8152 2880 8154
2912 8130
TIME...MOT...LOC 1733Z 222DEG 15KT 2878 8138
GlittoLocal storm report, Jun 12, 1:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
141 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
06/12/2019 M67 MPH ORANGE FL ASOS
KMCO ASOS GUSTED TO 67 MPH/58 KT FROM THE SOUTHWEST.
&&
JCLocal storm report, Jun 12, 1:47 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
147 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
06/12/2019 M48 MPH ORANGE FL ASOS
KORL ASOS MEASURED A WIND GUST OF 48 MPH/42 KT FROM THE
WEST.
&&
JCSpecial weather statement, Jun 12, 1:47 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
147 PM EDT Wed Jun 12 2019
FLZ041-045-046-121830-
Orange FL-Seminole FL-Inland Volusia FL-
147 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...CENTRAL ORANGE AND
SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2888 8113 2864 8096 2862 8097 2861 8097
2839 8128 2861 8143
TIME...MOT...LOC 1747Z 222DEG 25KT 2859 8133
GlittoSpecial weather statement, Jun 12, 2:11 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
211 PM EDT Wed Jun 12 2019
FLZ041-045>047-053-141-147-121915-
Southern Brevard County FL-Osceola FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
211 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...BREVARD...SOUTHEASTERN
ORANGE...SOUTHEASTERN VOLUSIA AND NORTHEASTERN OSCEOLA COUNTIES UNTIL
315 PM EDT...
At 212 PM EDT, Doppler radar was tracking strong thunderstorms
approaching the east coast from the interior, moving to the
northeast at 30 mph. As the storms and outflows collide with
the east coast sea breeze, additonal strog storms are expected
to develop from southeast Volusia into eastern sections of Seminole,
Orange and Osceola Counties into Brevard County.
Strong wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Palm Bay, Deltona, Melbourne, Cocoa and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2856 8066 2800 8061 2796 8120 2900 8134
2906 8093
TIME...MOT...LOC 1811Z 231DEG 24KT 2870 8108
GlittoThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:59 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jun 12, 1:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 54 min |
| Jun 12, 1:09 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Jun 12, 1:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jun 12, 1:33 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Jun 12, 1:47 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 43 min |
| Jun 12, 2:02 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jun 12, 2:11 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 64 min |
| Jun 12, 3:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 53 min |
| Jun 12, 3:50 PM EDT | Special Weather Statement | MLB | Okeechobee | 55 min |
| Jun 12, 4:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 12, 5:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 12, 5:31 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 44 min |
| Jun 12, 7:02 PM EDT | Special Marine Warning | MLB | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.